question-icon

i have been sick with the upper respiratory thing going

default
Posted on Tue, 22 Jan 2019
Question: i have been sick with the upper respiratory thing going around dr gave me z pak today is 3rd day started severe coughing today my friend sent over benzonanate can i take that with zpack? i also take levorthryoxine,sertraline, and metformin everyday and 60 mg of allegra for angio edema and urticaria
doctor
Answered by Dr. Panagiotis Zografakis (55 minutes later)
Brief Answer:
benzonatate

Detailed Answer:
Hello,

welcome to the 'Ask a Doctor' service.

Benzonatate does not interact with the rest of the drugs you're using.
Z-pak may interact with sertraline and increase the QT interval (it's an ECG parameter) which may predispose to serious arrhythmias. In most cases no adverse effect is expected but there is some potential for complications. If you want to stay on the safe side then either sertraline will have to be stopped for a few days or z-pak would have to be substituted with another antibiotic.

Keep in mind that only your doctor should take such decisions though - do not try anything yourself.

I hope I've answered your question. Please let me know if you need further assistance.

Kind regards!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Panagiotis Zografakis (17 minutes later)
Does Benzonatate cause gastric upset? I have a continent ileostomy
doctor
Answered by Dr. Panagiotis Zografakis (5 minutes later)
Brief Answer:
it may cause gastrointestinal symptoms

Detailed Answer:
Yes, benzonatate may cause gastrointestinal symptoms including nausea, constipation and abdominal discomfort.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Panagiotis Zografakis

Internal Medicine Specialist

Practicing since :1999

Answered : 3701 Questions

premium_optimized

The User accepted the expert's answer

Share on
i have been sick with the upper respiratory thing going

Brief Answer: benzonatate Detailed Answer: Hello, welcome to the 'Ask a Doctor' service. Benzonatate does not interact with the rest of the drugs you're using. Z-pak may interact with sertraline and increase the QT interval (it's an ECG parameter) which may predispose to serious arrhythmias. In most cases no adverse effect is expected but there is some potential for complications. If you want to stay on the safe side then either sertraline will have to be stopped for a few days or z-pak would have to be substituted with another antibiotic. Keep in mind that only your doctor should take such decisions though - do not try anything yourself. I hope I've answered your question. Please let me know if you need further assistance. Kind regards!